IUDs (Intrauterine Devices) for Birth Control

Question:

What complications have you experienced using an IUD? Submit Your Comment

Comment from: Yadira, 35-44 Female (Patient) Published: December 26

The worst thing my doctor could have ever recommended. I was fine with the Depo-Provera shot. I switched to an IUD (intrauterine device) because my doctor said, and I had the worst side effects. Headaches - 5 different types, anxiety, monthly cycle with severe premenstrual syndrome, breast pain and tenderness, and constant yeast infections.

Comment from: Female (Patient) Published: February 19

I have had both the Mirena and the Paragard intrauterine devices (IUDs). After a few months of having the Paragard, I had a feeling of some pain (cramping). When I went back to my doctor she discovered that the device had moved. It was not in proper position. She explained that my cervix is made a little different than most women. She also mentioned that a large penis or rough intercourse can move the device. I was not made aware of that before having the IUD inserted. I decided from then to use the Mirena and just be a little more careful. I am not sure how much time lapsed. My husband started to feel the device poking him during intercourse. I took that as a sign to make an appointment. During that visit I was told that I was pregnant. Upon examination it was discovered that the device had moved again. During the time that we used the Mirena we would also use condoms just to be extra safe. This device does not work for every woman’s anatomy, was my conclusion. When the device was removed it caused me to have a miscarriage (double whammy). Since then we have just used natural birth control (BC) methods and condoms. I am now interested in semi-permanent BC, but I have not found one yet. I wish everyone well. This just my honest opinion.

QUESTION

Which of the following are methods for contraception? See Answer

Health Solutions From Our Sponsors